Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Arimidex and Increlex - Growth Failure

04/27/2010

Question:

Our 14 years and 6 months old son has been placed on increlex and arimidex for growth failure. He has experienced some hairloss (thinning and receding) and we would like to know if this is a temporary or permanent side effect of arimidex.

Answer:

The thinning and receding is linked to anastrozole (Arimidex®) and involves alteration of hormone levels in your son. I am unable to find any specific information regarding hair thinning in this indication; however, anastrozole is also used to treat specific types of breast cancer. There are several breast cancer support websites that suggest the thinning is reversible after stopping anastrozole. In the meantime, these same sites suggest using mild shampoos (such as a baby shampoo) and soft brushes, and avoiding any dyes or hair sprays.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Michael  Ganio, PharmD Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University